Alert archive / Nevada / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 27, 2008, 1:05 AM PST for 4 counties in Nevada. It took effect at Jan 27, 2008, 6:00 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 1:05 AM PST (09:05 UTC)
- In effect from
- Jan 27, 2008, 6:00 AM PST
- Expired
- Jan 28, 2008, 2:18 PM PST
- In force
- 32 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KLKN 270905 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 105 AM PST SUN JAN 27 2008 .A PAIR OF STORM SYSTEMS WILL BRING SNOW AND GUSTY WINDS TO NORTHERN AND CENTRAL NEVADA FROM THIS MORNING THROUGH MONDAY AFTERNOON. THE BEGINNING TIMES OF SNOW AND OR WINDY CONDITIONS WILL DIFFER FROM COUNTY TO COUNTY DUE TO THE DIRECTION EACH STORM WILL BE APPROACHING NEVADA FROM...ALONG WITH THE INTERACTION OF THE TWO SYSTEMS. SNOW AMOUNTS AND STRENGTHS OF THE WINDS NOW THROUGH MONDAY AFTERNOON WILL ALSO VARY FROM LOCATION TO LOCATION. FOR MOST AREAS...PROLONGED DRIFTING OF SNOW WILL BE THE MOST SIGNIFICANT CONCERN. HOWEVER...HIGH WINDS ASSOCIATED WITH THE FRONTAL PASSAGE FROM SOME TIME AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING...DEPENDING ON YOUR LOCATION...MAY LEAD TO VISIBILITIES BEING REDUCED TO BELOW A QUARTER MILE DUE TO BLOWING SNOW. THE HIGHEST SUSTAINED WINDS FOR LONG PERIODS OF TIME WILL BE ACROSS WHITE PINE COUNTY TODAY THROUGH MONDAY MORNING. NVZ031-280000- /O.UPG.KLKN.SB.Y.0002.080127T1400Z-080129T0000Z/ /O.NEW.KLKN.WS.W.0002.080127T1400Z-080129T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 105 AM PST SUN JAN 27 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY FOR NORTHERN ELKO COUNTY... ...SNOW AND BLOWING SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE SNOW AND BLOWING SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY. THE FIRST OF TWO WINTER STORMS WILL BRING 1 TO 4 INCHES OF SNOW TO NORTHERN ELKO COUNTY TODAY...ALONG WITH SOME GUSTY WINDS THAT WILL CREATE DRIFTING OF SNOW. FROM SUNSET THROUGH AROUND MIDNIGHT TONIGHT SNOW SHOWERS WILL LIKELY DIMINISH IN MOST AREAS...HOWEVER THE HIGHER MOUNTAINS MAY RECEIVE AND ADDITIONAL 1 TO 3 INCHES OF SNOW...AND DRIFTING OF SNOW WILL CONTINUE IN MANY AREAS. AFTER MIDNIGHT TONIGHT THE SECOND WINTER STORM WILL BEGIN TO AFFECT NORTHERN ELKO COUNTY...AS A STRONG FRONT MOVES NORTHWEST TO SOUTHEAST ACROSS THE REGION. IT IS WITH THIS FRONTAL PASSAGE THAT THE STRONGEST WINDS ARE EXPECTED. VISIBILITIES WILL LIKELY BE REDUCED TO BELOW A QUARTER MILE DUE TO BLOWING SNOW AS THE FRONT MOVES THROUGH. AFTER THE FRONT MOVES ON TO THE SOUTHEAST...SNOW SHOWERS AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON. ALTHOUGH SNOW SHOWERS WILL GRADUALLY BE DIMINISHING MONDAY...DRIFTING OF SNOW IS EXPECTED TO CREATE TRAVEL DIFFICULTIES THROUGH AT LEAST MONDAY AFTERNOON. $$ NVZ035-280000- /O.UPG.KLKN.SB.Y.0002.080127T1400Z-080129T0000Z/ /O.NEW.KLKN.WS.W.0002.080127T1400Z-080129T0000Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 105 AM PST SUN JAN 27 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY FOR WHITE PINE COUNTY... ...SNOW AND BLOWING SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE SNOW AND BLOWING SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY. THE FIRST OF TWO WINTER STORMS WILL BRING UP TO 3 INCHES OF SNOW TO WHITE PINE COUNTY DURING THE DAY TODAY. WITH THIS FIRST SYSTEM MOVING UP FROM THE SOUTH...THE HEAVIEST SNOW AMOUNTS ARE EXPECTED OVER SOUTHERN PORTIONS OF THE COUNTY. AREAS NORTH OF MCGILL MAY NOT EVEN GET AN INCH OF SNOW UNTIL AFTER SUNSET THIS EVENING. WINDS ARE EXPECTED TO BE SUSTAINED BETWEEN 20 AND 30 MPH ALL DAY TODAY ACROSS WHITE PINE COUNTY. GUSTS ARE EXPECTED TO REACH 40 MPH AT TIMES IN LOWER ELEVATIONS...WHILE HIGHER ELEVATION PASSES MAY OCCASIONALLY HAVE GUSTS UP TO 50 OR 60 MPH. FOR THOSE AREAS THAT CURRENTLY HAVE SNOW ON THE GROUND...OR ARE FAR ENOUGH SOUTH TO GET SNOW DURING THE DAY TODAY...BLOWING AND DRIFTING OF SNOW IS EXPECTED TO BE A MAJOR CONCERN. AFTER 3AM MONDAY MORNING THE SECOND STORM SYSTEM WILL BEGIN TO AFFECT WHITE PINE COUNTY...WITH A STRONG FRONT MOVING NORTHWEST TO SOUTHEAST ACROSS THE COUNTY. VISIBILITIES WILL LIKELY BE REDUCED TO BELOW A QUARTER MILE DUE TO BLOWING SNOW AS THE FRONT MOVES THROUGH. AFTER THE FRONT MOVES ON TO THE SOUTHEAST...SNOW SHOWERS AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON. ALTHOUGH SNOW SHOWERS WILL GRADUALLY BE DIMINISHING THROUGH MONDAY...DRIFTING OF SNOW IS EXPECTED TO CREATE TRAVEL DIFFICULTIES THROUGH AT LEAST MONDAY AFTERNOON. $$ NVZ013-030-032>034-036-037-280000- /O.CON.KLKN.SB.Y.0002.080127T1400Z-080129T0000Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE... RUBY LAKE...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 105 AM PST SUN JAN 27 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY OVER MUCH OF NORTHERN AND CENTRAL NEVADA... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY. SNOW WILL DEVELOP OVER CENTRAL NEVADA THIS MORNING AND CONTINUE INTO THIS AFTERNOON. STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL CAUSE BLOWING AND DRIFTING SNOW. HIGHEST WINDS ARE EXPECTED TODAY OVER EAST-CENTRAL NEVADA WITH LOCAL GUSTS NEAR 50 MPH AT TIMES. SNOW WILL ALSO BEGIN TO SPREAD INTO NORTHERN NEVADA DURING THE DAY AS WELL. HUMBOLDT COUNTY MAY GET 1 TO 4 INCHES OF SNOW...WITH THE HIGHEST AMOUNTS ABOVE 6000 FEET. MOST OF LANDER AND EUREKA COUNTY...ALONG WITH SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...AND EXTREME EASTERN ELKO COUNTY ARE EXPECTED TO GET ONLY UP TO 2 INCHES OF SNOW TODAY FROM THIS FIRST STORM SYSTEM. HOWEVER...GUSTY WINDS OVER MUCH OF THIS AREA WILL LEAD TO DRIFTING SNOW. A SECOND AND MORE POWERFUL STORM SYSTEM WILL PUSH ACROSS NORTHERN NEVADA AFTER MIDNIGHT TONIGHT. EXPECT SNOW ACCUMULATIONS OF 1 TO 3 INCHES IN MOST AREAS...WITH LOCALLY HIGHER AMOUNTS OF 4 TO 7 INCHES IN THE HIGHER ELEVATIONS AND SOME FOOTHILLS ALONG NORTHWEST SLOPES OF MOUNTAINS THROUGH MONDAY AFTERNOON. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW TONIGHT INTO MONDAY. SNOW WILL GRADUALLY TAPER OFF BY MONDAY EVENING. DRIFTING OF SNOW WILL BE A MAJOR CONCERN ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA THROUGH AT LEAST MONDAY AFTERNOON. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ELKO OR LISTEN TO NOAA WEATHER RADIO. $$ ROOD
4 follow-up statements
000 WWUS45 KLKN 272334 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 334 PM PST SUN JAN 27 2008 NVZ031-281400- /O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 334 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WINTER STORM WILL BRING 3 TO 6 INCHES OF SNOW TO NORTHERN ELKO COUNTY FROM MIDNIGHT TONIGHT THROUGH MONDAY AFTERNOON. GUSTY WINDS WILL CREATE DRIFTING AND BLOWING SNOW AT TIMES REDUCING VISIBILITIES TO BELOW A QUARTER MILE AT TIMES THIS EVENING INTO MONDAY AFTERNOON. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY. $$ NVZ035-281400- /O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 334 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A STRONG COLD FRONT WILL MOVE ACROSS WHITE PINE COUNTY MONDAY MORNING. THIS STORM SYSTEM WILL BRING 3 TO 6 INCHES OF SNOW TO THE AREA ON MONDAY. AHEAD OF THE FRONT...WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 5O MPH OVER THE HIGHER PASSES OVERNIGHT. WITH THE COMBINATION OF THE STRONG WINDS AND SNOW...EXPECT AREAS OF BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES TO NEAR ZERO AT TIMES THROUGH MONDAY AFTERNOON. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY. $$ NVZ013-030-032>034-036-037-281400- /O.CON.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE... RUBY LAKE...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 334 PM PST SUN JAN 27 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A STRONG STORM SYSTEM WILL PUSH ACROSS NORTHERN NEVADA AFTER MIDNIGHT TONIGHT. EXPECT SNOW ACCUMULATIONS OF 1 TO 3 INCHES IN MOST AREAS...WITH LOCALLY HIGHER AMOUNTS OF 4 TO 7 INCHES IN THE HIGHER ELEVATIONS AND SOME FOOTHILLS ALONG NORTHWEST SLOPES OF MOUNTAINS THROUGH MONDAY AFTERNOON. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW TONIGHT INTO MONDAY. SNOW WILL GRADUALLY TAPER OFF BY MONDAY EVENING. DRIFTING OF SNOW WILL BE A MAJOR CONCERN ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA THROUGH AT LEAST MONDAY AFTERNOON. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ELKO OR LISTEN TO NOAA WEATHER RADIO. $$
000 WWUS45 KLKN 281036 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 236 AM PST MON JAN 28 2008 NVZ013-032>034-036-037-290000- /O.UPG.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/ /O.EXA.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELKO...SPRING CREEK... CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 236 AM PST MON JAN 28 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SNOW AND BLOWING SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE SNOW AND BLOWING SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL BE MOVING THROUGH NORTHERN AND CENTRAL NEVADA THIS MORNING. AS THIS FRONT MOVES THROUGH...MOST LOCATIONS ARE EXPECTED TO RECEIVE 2 TO 4 INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH. VISIBILITIES AS THE FRONT MOVES THROUGH ARE EXPECTED TO BE REDUCED TO NEAR ZERO DUE TO BLOWING SNOW . BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN THROUGH THIS AFTERNOON...WITH WINDS ALSO EXPECTED TO REMAIN BREEZY. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS THROUGH THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ031-290000- /O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 236 AM PST MON JAN 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL BE MOVING THROUGH NORTHERN AND CENTRAL NEVADA THIS MORNING. AS THIS FRONT MOVES THROUGH...MOST LOCATIONS ARE EXPECTED TO RECEIVE 2 TO 4 INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH. VISIBILITIES AS THE FRONT MOVES THROUGH ARE EXPECTED TO BE REDUCED TO NEAR ZERO DUE TO BLOWING SNOW . BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN THROUGH THIS AFTERNOON...WITH WINDS ALSO EXPECTED TO REMAIN BREEZY. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS THROUGH THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ035-290000- /O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 236 AM PST MON JAN 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL BE MOVING THROUGH CENTRAL NEVADA THIS MORNING. AS THIS FRONT MOVES THROUGH...MOST LOCATIONS ARE EXPECTED TO RECEIVE 2 TO 4 INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH. VISIBILITIES AS THE FRONT MOVES THROUGH ARE EXPECTED TO BE REDUCED TO NEAR ZERO DUE TO BLOWING SNOW . BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN THROUGH THIS AFTERNOON...WITH WINDS ALSO EXPECTED TO REMAIN BREEZY. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS THROUGH THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ030-290000- /O.CON.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 236 AM PST MON JAN 28 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW SHOWERS AND BREEZY WINDS WILL CONTINUE ACROSS HUMBOLDT COUNTY TODAY CREATING HAZARDOUS CONDITIONS...INCLUDING DRIFTING OF SNOW. SNOW SHOWERS WILL TAPER OFF THROUGH THE DAY...AND WINDS WILL SUBSIDE THIS AFTERNOON. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ELKO OR LISTEN TO NOAA WEATHER RADIO. $$ ROOD
000 WWUS45 KLKN 281927 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1127 AM PST MON JAN 28 2008 NVZ031>034-036-037-282030- /O.CAN.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 1127 AM PST MON JAN 28 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING FOR ELKO...EUREKA AND LANDER COUNTIES. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING HOURS. WEST WINDS OF 10 TO 25 MPH WILL CONTINUE TO CAUSE MINOR DRIFTING OF SNOW ON SOME ROADWAYS. $$ NVZ030-282030- /O.CAN.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 1127 AM PST MON JAN 28 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY FOR HUMBOLDT COUNTY. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING HOURS. WEST WINDS OF 10 TO 25 MPH WILL CONTINUE TO CAUSE MINOR DRIFTING OF SNOW ON SOME ROADWAYS. $$ NVZ035-290000- /O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 1127 AM PST MON JAN 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG COLD FRONT WILL BE MOVING INTO UTAH THIS AFTERNOON. MOST LOCATIONS AREA EXPECTED TO RECEIVE ADDITIONAL 1 TO 3 INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 15 TO 30 MPH AND GUSTS UP TO 50 MPH. VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW. BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN THROUGH THIS AFTERNOON ALONG WITH BREEZY WINDS. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS THROUGH THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-290000- /O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1127 AM PST MON JAN 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A STRONG COLD FRONT WILL BE MOVING INTO UTAH THIS AFTERNOON. NORTHEASTERN NYE COUNTY CAN EXPECTED TO RECEIVE ADDITIONAL 1 TO 3 INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 15 TO 30 MPH AND GUSTS UP TO 50 MPH. VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW. BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN THROUGH THIS AFTERNOON ALONG WITH BREEZY WINDS. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS THROUGH THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ HARMER
000 WWUS45 KLKN 282218 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PST MON JAN 28 2008 NVZ013-035-282330- /O.CAN.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 218 PM PST MON JAN 28 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING FOR WHITE PINE AND NORTHERN NYE COUNTIES. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING HOURS. WEST WINDS OF 10 TO 25 MPH WILL CONTINUE TO CAUSE MINOR DRIFTING OF SNOW ON SOME ROADWAYS. $$ HARMER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 1:51 PM PST, 11 hours 14 minutes earlier.
Area forecast discussion, Jan 26, 1:51 PM PST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 151 PM PST SAT JAN 26 2008 .SYNOPSIS...WEAK HIGH PRESSURE OVER NORTHERN AND CENTRAL NEVADA WILL KEEP MOST LOCATIONS DRY THROUGH THIS EVENING. A COMPLEX WINTER STORM SYSTEM WILL BRING SNOW AND STRONG GUSTY WINDS TO CENTRAL NEVADA STARTING LATE TONIGHT...AND TO NORTHERN NEVADA SUNDAY AND MONDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SNOW SHOWERS TO THE REGION TUESDAY NIGHT AND WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH TUESDAY. SYSTEM DROPPING SOUTH FROM PACIFIC NORTHWEST FORECASTED TO KICK OUT AND REPLACE SYSTEM CURRENTLY LINGERING OVER CA LAST SEVERAL DAYS. WEAK RIDGE REMAINS OVER CWA WITH MAIN DYNAMICS OVER SOUTHERN NV OVERNIGHT...THEREFORE HAVE LOWERED POPS FOR TONIGHT. MIN TEMPERATURES SHOULD BE ABOUT 10 DEGREES WARMER FROM PREVIOUS IN THE HIGHER VALLEYS WITH A STRONGER SOUTHWEST FLOW ALOFT FOR MIXING AND INCREASING CLOUD COVER. BY SUNDAY MORNING...SNOW IS EXPECTED TO BEGIN TO MOVE INTO NORTHERN NYE COUNTY AS THE CLOSED LOW OPENS...AND THE TROF MAKES ITS INLAND INTO SOUTHERN CA. MAIN ENERGY AND MOISTURE ASSOCIATED WITH THIS SYSTEM WILL MOVE OVER SOUTHERN NEVADA. MODELS SUGGEST SNOW AMOUNTS OF 2 TO 5 INCHES...AND EXPECT THE SNOW MAINLY ALONG THE COLD FRONT AS WINDS WILL DRY OUT LOWER LEVELS. THE SURFACE LOW OVER NORTHERN NEVADA SUNDAY...COMBINED WITH HIGH PRESSURE CENTERED SOUTHEAST OF NEVADA...WILL LEAD TO A MODERATE SOUTHEASTERLY SURFACE GRADIENT SUNDAY INTO SUNDAY NIGHT OVER CENTRAL NEVADA AND AREAS EAST OF THE RUBY MOUNTAINS. H7 WINDS SUNDAY AFTERNOON OVER EAST-CENTRAL NEVADA WILL BE SW AT 40KTS. THEREFORE WITH THE COUPLING OF THE SURFACE AND UPPER LEVEL WINDS ON SUNDAY... WINDY CONDITIONS WILL DEVELOP ACROSS CWA...WITH THE POTENTIAL FOR GUSTS OF 60 MPH ON SOME OF THE HIGHER ELEVATION PASSES ALONG HIGHWAY 50 AND HIGHWAY 93 OVER CENTRAL NEVADA. THE NEXT UPSTREAM SYSTEM...THE ONE FROM PACIFIC NORTHWEST WILL BEGIN TO MOVE INTO HUMBOLDT COUNTY AROUND MIDNIGHT SUNDAY NIGHT. SNOW IN COMBINATION WITH THE STRONG WINDS WILL LEAD TO VERY LOW VISIBILITIES AT TIMES...ALONG WITH DRIFTING SNOW. SUNDAY NIGHT WITH THE SURFACE LOW CENTERED TO THE NORTHEAST OF NEVADA...AND PVA MOVING IN FROM THE NORTHWEST... MOUNTAINOUS AREAS AND NORTHERLY FACING SLOPES NEAR MOUNTAINS COULD SEE HEAVY SNOWFALLS OVERNIGHT AND INTO MONDAY. THEREFORE FROM THE ABOVE...WILL ISSUE A SNOW AND BLOWING SNOW ADVISORY SUNDAY AFTN TO MONDAY LATE AFTN IN THE AFTN PACKAGE. HARMER .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS IN GOOD AGREEMENT...SHOWING UNSETTLED PATTERN CONTINUING THROUGH THE END OF NEXT WEEK. GFS AND ECMWF SHOW NUMEROUS QUICK MOVING SHORTWAVES PUSHING ACROSS NRN AND CNTRL NV...WITH ONLY A BRIEF BREAK LATE WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...SNOW SHOWERS ACTIVITY IS EXPECTED IN NORTHWESTERLY FLOW THROUGH THE WEEK...WITH THE ONLY EXCEPTION BEING ON FRIDAY WHERE A MORE SIGNIFICANT STORM SYSTEM IS POSSIBLE. MOST OF THE ACTIVITY UP UNTIL THE END OF THE WEEK IS EXPECTED TO BE BANDS OF LIGHT SNOW SHOWERS. SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT THROUGH THURSDAY...WITH MAYBE 1 TO 2 INCHES OF SNOW IN THE VALLEYS AND 2 TO 4 IN THE MOUNTAINS. AFTER A BRIEF BREAK LATE WEDNESDAY AND INTO THURSDAY...MODELS SHOW A MORE VIGOROUS SYSTEM PUSHING ACROSS NRN AND EAST CNTRL NV FRIDAY...WITH A STRONG COLD FRONT SLOWLY PUSHING ACROSS THE AREA. MOST GFS ENSEMBLE PERTURBATIONS SHOW UPPER LEVEL TROUGH DIGGING ALONG THE WEST COAST AS THE SYSTEM SLOWLY PUSHES ONSHORE...SO MAY NEED TO KEEP AN EYE ON THIS SYSTEM FOR THE POSSIBILITY OF A PROLONGED SNOW EVENT. 12Z OPERATIONAL RUNS NOT SHOWING THE UPPER LEVEL TROUGH AXIS DIGGING ALONG THE WEST COAST AS MUCH AS THE ENSEMBLES...SO WILL NOT GREATLY INCREASE POPS JUST YET. MAX TEMPS ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH THE PERIOD...WITH MIN TEMPS NEAR NORMAL DUE TO CLOUD COVER. TT && .AVIATION...VFR CONDITIONS EXPECTED THIS EVENING. CLOUDS WILL INCREASE ACROSS THE AREA BY MIDNIGHT TONIGHT AND ARE EXPECTED TO LOWER TO NEAR MVFR CONDITIONS BY EARLY SUNDAY MORNING. SCT SNOW AND RAIN SHOWERS ARE EXPECTED TO MOVE INTO KTPH AROUND MIDNIGHT... AND THEN AROUND 3AM AT KWMC AND KEKO WHERE IFR CONDITIONS ARE POSSIBLE IN PERIODS OF MODERATE SNOWFALL SUNDAY MORNING. && .LKN WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NVZ030>NVZ037 AND NVZ013 FROM EARLY SUNDAY MORNING THROUGH LATE MONDAY AFTERNOON. &&
Hazardous weather outlook, Jan 26, 3:38 AM PST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 338 AM PST SAT JAN 26 2008 NVZ013-030>037-271200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 338 AM PST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. RAIN AND SNOW SHOWERS WILL BEGIN TO SPREAD INTO CENTRAL NEVADA FROM THE SOUTH AFTER MIDNIGHT TONIGHT...WITH THE SNOW LEVEL AROUND 5500 TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTER STORM WATCH IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEVADA FROM EARLY SUNDAY MORNING INTO LATE MONDAY AFTERNOON. PLEASE SEE PRODUCT RNOWSWLKN FOR MORE DETAILS. A PAIR OF STORM SYSTEMS WILL BRING SIGNIFICANT SNOWFALL TO NORTHERN AND CENTRAL NEVADA FROM EARLY SUNDAY MORNING THROUGH MONDAY. GUSTY WINDS WILL ALSO OCCUR OVER MUCH OF NORTHERN AND CENTRAL NEVADA DURING THIS TIME...RESULTING IN PERIODS OF REDUCED VISIBILITIES AND DRIFTING SNOW. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS UPCOMING WINTER WEATHER EVENT. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. ROOD
Nearby
Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.